Alert archive / Georgia / Red Flag Warnings in 2008
Red Flag Warning 59, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Apr 29, 2008, 2:36 AM CDT for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Apr 30, 2008, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2008, 2:36 AM CDT (07:36 UTC)
- In effect from
- Apr 30, 2008, 11:00 AM CDT
- Expired
- Apr 30, 2008, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 290736 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 336 AM EDT TUE APR 29 2008 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND DISPERSIONS GREATER THAN 75... ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR EASTERN SECTIONS OF SOUTHEAST ALABAMA AND ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...THE RED FLAG WARNING FOR COFFEE...DALE...AND GENEVA COUNTIES IN SOUTHEAST ALABAMA FOR THIS AFTERNOON HAS BEEN CANCELLED... ...A RED FLAG WARNING IS NOW IN EFFECT ON WEDNESDAY AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT WEDNESDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .DISCUSSION...HIGH PRESSURE WITH COOLER AND MUCH DRIER AIR WILL BUILD INTO THE REGION TODAY AND WEDNESDAY...RESULTING IN RED FLAG CONDITIONS ACROSS MUCH OF THE AREA BOTH DAYS. MOISTURE WILL BEGIN TO INCREASE BY THE END OF THE WEEK AS THE RIDGE OF HIGH PRESSURE MOVES EAST INTO THE ATLANTIC...BUT PORTIONS OF THE INTERIOR FLORIDA BIG BEND MAY STILL APPROACH RED FLAG CRITERIA ON THURSDAY. ALZ065-066-068-301130- /O.CAN.KTAE.FW.W.0058.080429T1700Z-080429T2300Z/ /O.UPG.KTAE.FW.A.0053.080430T1700Z-080430T2300Z/ /O.NEW.KTAE.FW.W.0059.080430T1700Z-080430T2300Z/ COFFEE-DALE-GENEVA- 236 AM CDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY... ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... DUE TO SLIGHTLY COOLER AFTERNOON TEMPERATURES...THE RED FLAG WARNING HAS BEEN CANCELLED FOR COFFEE...DALE...AND GENEVA COUNTIES TODAY. HOWEVER...RELATIVE HUMIDITIES MAY STILL DROP BELOW 25 PERCENT FOR 1 TO 2 HOURS OVER PARTS OF THE AREA THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ007-009>019-026>029-034-301130- /O.UPG.KTAE.FW.A.0053.080430T1600Z-080501T0000Z/ /O.NEW.KTAE.FW.W.0059.080430T1600Z-080501T0000Z/ /O.CON.KTAE.FW.W.0058.080429T1500Z-080430T0100Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 336 AM EDT TUE APR 29 2008 /236 AM CDT TUE APR 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 9 PM EDT /8 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ WEDNESDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF HIGH DISPERSIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ALZ067-069-GAZ120>131-142>148-155>161-301130- /O.UPG.KTAE.FW.A.0053.080430T1700Z-080430T2300Z/ /O.NEW.KTAE.FW.W.0059.080430T1700Z-080430T2300Z/ /O.CON.KTAE.FW.W.0058.080429T1700Z-080429T2300Z/ HENRY-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE- WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL- COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS- LOWNDES-LANIER- 336 AM EDT TUE APR 29 2008 /236 AM CDT TUE APR 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF MODERATE WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 17-GOULD
4 follow-up statements
000 WWUS82 KTAE 291903 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 303 PM EDT TUE APR 29 2008 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND DISPERSIONS GREATER THAN 75... ...THE RED FLAG WARNING IS CANCELLED THIS AFTERNOON FOR EASTERN SECTIONS OF SOUTHEAST ALABAMA AND ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA... ...A RED FLAG WARNING IS NOW IN EFFECT ON WEDNESDAY AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE...SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH IS NOW IN EFFECT THURSDAY AFTERNOON FOR ALL THE FLORIDA BIG BEND AND PANHANDLE DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH DISPERSIONS... .DISCUSSION...HIGH PRESSURE WITH COOLER AND MUCH DRIER AIR WILL BUILD INTO THE REGION THROUGH WEDNESDAY...RESULTING IN RED FLAG CONDITIONS ACROSS MUCH OF THE AREA. MOISTURE WILL BEGIN TO INCREASE BY THE END OF THE WEEK AS THE RIDGE OF HIGH PRESSURE MOVES EAST INTO THE ATLANTIC...BUT PORTIONS OF THE INTERIOR FLORIDA BIG BEND MAY STILL REACH RED FLAG CRITERIA ON THURSDAY. ALZ067-069-GAZ120>131-142>148-155>161-300100- /O.CAN.KTAE.FW.W.0058.000000T0000Z-080429T2300Z/ /O.CON.KTAE.FW.W.0059.080430T1700Z-080430T2300Z/ HENRY-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE- WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL- COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS- LOWNDES-LANIER- 303 PM EDT TUE APR 29 2008 /203 PM CDT TUE APR 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007-009>019-026>029-034-300100- /O.NEW.KTAE.FW.A.0054.080501T1800Z-080501T2300Z/ /O.CON.KTAE.FW.W.0058.000000T0000Z-080430T0100Z/ /O.CON.KTAE.FW.W.0059.080430T1600Z-080501T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 303 PM EDT TUE APR 29 2008 /203 PM CDT TUE APR 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065-066-068-300100- /O.CON.KTAE.FW.W.0059.080430T1700Z-080430T2300Z/ COFFEE-DALE-GENEVA- 203 PM CDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ CAMP
000 WWUS82 KTAE 300137 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 937 PM EDT TUE APR 29 2008 ...A RED FLAG WARNING IS NOW IN EFFECT ON WEDNESDAY AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE...SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH IS NOW IN EFFECT THURSDAY AFTERNOON FOR ALL THE FLORIDA BIG BEND AND PANHANDLE DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH DISPERSIONS... .DISCUSSION...HIGH PRESSURE WITH COOLER AND MUCH DRIER AIR WILL BUILD INTO THE REGION THROUGH WEDNESDAY...RESULTING IN RED FLAG CONDITIONS ACROSS MUCH OF THE AREA. MOISTURE WILL BEGIN TO INCREASE BY THE END OF THE WEEK AS THE RIDGE OF HIGH PRESSURE MOVES EAST INTO THE ATLANTIC...BUT PORTIONS OF THE INTERIOR FLORIDA BIG BEND MAY STILL REACH RED FLAG CRITERIA ON THURSDAY. FLZ007-009>019-026>029-034-300900- /O.CON.KTAE.FW.W.0059.080430T1600Z-080501T0000Z/ /O.CON.KTAE.FW.A.0054.080501T1800Z-080501T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 937 PM EDT TUE APR 29 2008 /837 PM CDT TUE APR 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-GAZ120>131-142>148-155>161-300900- /O.CON.KTAE.FW.W.0059.080430T1700Z-080430T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 937 PM EDT TUE APR 29 2008 /837 PM CDT TUE APR 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$
000 WWUS82 KTAE 300758 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 358 AM EDT WED APR 30 2008 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FROM 12 PM EDT /11 AM CDT/ UNTIL 8 PM EDT /7 PM CDT/ FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FROM 1 PM EDT TO 7 PM EDT FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FROM 12 PM CDT TO 6 PM CDT FOR ALL OF SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH DISPERSIONS... .DISCUSSION...HIGH PRESSURE CENTERED OVER THE REGION WILL HELP KEEP A DRY AIRMASS IN PLACE TODAY. THIS DRY AIRMASS WILL COMBINE WITH WARM AFTERNOON TEMPERATURES TO PRODUCE RED FLAG CONDITIONS ACROSS THE ENTIRE TRI-STATE AREA. THIS AREA OF HIGH PRESSURE WILL MOVE EAST ON THURSDAY ALLOWING SOUTHERLY WINDS TO BRING INCREASING LOW LEVEL MOISTURE BACK TO THE REGION. HOWEVER...THE COMBINATION OF STRONG WINDS AND WARM TEMPERATURES MAY STILL CREATE A BRIEF PERIOD OF RED FLAG CONDITIONS ON THURSDAY AFTERNOON ACROSS INLAND NORTH FLORIDA. FLZ007-009>019-026>029-034-302000- /O.CON.KTAE.FW.W.0059.080430T1600Z-080501T0000Z/ /O.CON.KTAE.FW.A.0054.080501T1800Z-080501T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 358 AM EDT WED APR 30 2008 /258 AM CDT WED APR 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-GAZ120>131-142>148-155>161-302000- /O.CON.KTAE.FW.W.0059.080430T1700Z-080430T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 358 AM EDT WED APR 30 2008 /258 AM CDT WED APR 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ GODSEY
000 WWUS82 KTAE 301938 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 PM EDT WED APR 30 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA AND SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH DISPERSIONS... .DISCUSSION...HIGH PRESSURE WILL MOVE EAST ON THURSDAY ALLOWING SOUTHERLY WINDS TO BRING INCREASING LOW LEVEL MOISTURE BACK TO THE REGION. HOWEVER...THE COMBINATION OF STRONG WINDS AND WARM TEMPERATURES MAY STILL CREATE A PERIOD OF RED FLAG CONDITIONS ON THURSDAY AFTERNOON ACROSS INLAND NORTH FLORIDA WITH LOW RELATIVE HUMIDITY AND HIGH DISPERSIONS. FLZ007-009>019-026>029-034-010000- /O.UPG.KTAE.FW.A.0054.080501T1800Z-080501T2300Z/ /O.NEW.KTAE.FW.W.0060.080501T1700Z-080502T0000Z/ /O.CON.KTAE.FW.W.0059.000000T0000Z-080501T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 338 PM EDT WED APR 30 2008 /238 PM CDT WED APR 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-302300- /O.CON.KTAE.FW.W.0059.000000T0000Z-080430T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 338 PM EDT WED APR 30 2008 /238 PM CDT WED APR 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ CAMP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 29, 1:35 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 29, 1:35 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 AM EDT TUE APR 29 2008
.SYNOPSIS...AT 05Z THE COLD FRONT WAS ROUGHLY ON A LINE FROM ST.
AUGUSTINE TO CEDAR KEY. THE BACK EDGE OF THE MID AND UPPER LEVEL
CLOUD DECK EXTENDED FROM VIDALIA GEORGIA TO TALLAHASSEE TO
APALACHICOLA. COOLER AND DRIER AIR WAS RAPIDLY FILTERING IN BEHIND
THE FRONT. THE TEMPERATURE AT CRESTVIEW AT 06Z WAS ALREADY DOWN TO
45 DEGREES WITH A DEW POINT OF 43 IN CONTRAST TO A TEMP/DEW PT OF
67/56 AT CROSS CITY. A SECONDARY DRY COLD FRONT EXTENDED ACROSS
NORTHERN GA/AL WESTWARD THROUGH SOUTHERN ARKANSAS. THIS FRONT WILL
PUSH SOUTH TODAY AND BRING A RE-ENFORCING COOLER/DRIER AIRMASS TO
THE REGION.
&&
.SHORT TERM...TODAY THROUGH THURSDAY...THE SECONDARY COLD FRONT WILL
PUSH THROUGH THIS AFTERNOON ACCOMPANIED BY JUST A SCATTERING OF
CLOUDS AND BRIEF GUSTY WINDS. HIGH TEMPERATURES TODAY WILL BE ABOUT
5 DEGREES BELOW AVERAGE. FOR TONIGHT...AS THE SURFACE HIGH CENTERS
JUST NORTH OF THE LOCAL AREA...WE WILL HAVE NEARLY IDEAL RADIATIONAL
COOLING CONDITIONS AND MIN TEMPS MAY APPROACH RECORD LEVELS. THE
RECORD LOW FOR TALLAHASSEE ON THE 30TH IS 40 DEGREES. MOST INLAND
TEMPS WILL DROP INTO THE LOWER TO MID 40S BY DAYBREAK WEDNESDAY. A
GRADUAL WARMING TREND WILL TAKE PLACE BEGINNING WEDNESDAY AFTERNOON
AS UPPER RIDGING BUILDS IN AND ONSHORE FLOW COMMENCES AS THE SURFACE
HIGH SLIDES EAST OFF THE SOUTHEAST U.S.
LONG TERM...STILL QUITE A BIT OF UNCERTAINTY AND RUN TO RUN
INCONSISTENCY BETWEEN THE MID RANGE MODELS FOR THE UPCOMING
WEEKEND...AS A LARGE CUTOFF UPPER LEVEL LOW IS PROJECTED TO SLOWLY
HEAD EASTWARD FROM THE NORTHERN PLAINS INTO THE GREAT LAKES...AS THE
UPPER LEVEL RIDGING...WHICH WILL BE IN PLACE ACROSS THE EASTERN U.S.
ON THU AND FRI...GRADUALLY BREAKS DOWN. GIVEN THE SLOW PROGRESS OF
THE UPPER LOW AS IT ATTEMPTS TO DISPLACE THE RIDGE...EXPECT THE
EXACT TIMING OF THE COLD FRONTAL PASSAGE TO REMAIN IN QUESTION FOR A
COUPLE OF MORE DAYS...WITH THE POSSIBILITY OF IT STALLING IN OUR
VICINITY STILL VERY REAL. IN FACT...THE GFS AND ECMWF HAVE BOTH
FLIP-FLOPPED ON THEIR LATEST SOLUTIONS FROM THIS TIME LAST NIGHT...
WITH THE 00 UTC GFS NOW PROJECTING A CLEAN FRONTAL PASSAGE ON
SAT/SAT NIGHT WHILE THE 12 UTC ECMWF DOES NOT SWEEP THE FRONT
THROUGH UNTIL LATER ON SUN. THEREFORE...WILL KEEP 20 PERCENT POPS
GOING FOR SUN...BUT WILL DROP THEM DOWN TO 10S FOR THE REMAINDER OF
THE PERIOD (SUN NIGHT THROUGH TUE).
&&
.MARINE...WILL START THE DAY WITH SCEC CONDITIONS ACROSS THE ENTIRE
MARINE AREA. WINDS AND SEAS WILL DIMINISH BELOW HEADLINE CRITERIA BY
LATE MORNING OR EARLY AFTERNOON. WINDS WILL BE VERY LIGHT ON
WEDNESDAY AS THE SURFACE HIGH BUILDS SETTLES OVERHEAD. THEN ONSHORE
FLOW BEGINS LATE WEDNESDAY CONTINUING INTO AT LEAST SATURDAY. A
TIGHTENING GRADIENT BETWEEN THE HIGH TO THE EAST AND THE NEXT COLD
FRONT TO OUR WEST WILL ELEVATE WINDS AND SEAS TO CAUTIONARY LEVELS
THURSDAY AND POSSIBLY ADVISORY LEVELS ON FRIDAY.
&&
.AVIATION...THE LARGE BAND OF MID AND HIGH LEVEL CLOUDINESS BEHIND
THE COLD FRONT IS CONTINUING TO PUSH STEADILY EASTWARD THROUGH THE
CWA EARLY THIS MORNING...WITH DHN...PFN...AND ABY ALL EITHER SKC OR
ABOUT TO BECOME SKC VERY SHORTLY. THESE CIGS WILL LINGER A BIT
LONGER AT TLH AND VLD...BUT ALL LOCATIONS SHOULD BE CLEAR LONG
BEFORE SUNRISE. ON TUESDAY...SKIES WILL REMAIN CLEAR BUT SFC WINDS
WILL GUST TO 15 KTS AT TIMES OUT OF THE N-NW. NO SIGNIFICANT LLWS IS
EXPECTED AT THIS TIME.
&&
.FIRE WEATHER...RED FLAG WARNING CONDITIONS LOOK CERTAIN FOR TODAY
ACROSS FLORIDA...SOMEWHAT MARGINAL OVER OUR GEORGIA ZONES AND
BORDERLINE FOR SE ALABAMA. WE WILL REMOVE OUR WESTERNMOST ALABAMA
COUNTIES...COFFEE...DALE AND GENEVA FROM THE RED FLAG WARNING AND
LEAVE IT UP FOR THE REMAINDER OF THE CWA TODAY. RED FLAG CONDITIONS
APPEAR LIKELY FOR THE ENTIRE CWA ON WEDNESDAY AS THE DRY AIRMASS
REMAINS IN PLACE ALONG WITH WARMER TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 79 42 81 51 84/ 0 0 0 0 0
PANAMA CITY 78 52 79 60 81/ 0 0 0 0 0
DOTHAN 73 46 80 55 83/ 0 0 0 0 0
ALBANY 75 43 80 50 84/ 0 0 0 0 0
VALDOSTA 76 42 81 50 84/ 0 0 0 0 0
CROSS CITY 79 43 81 51 84/ 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM 12 PM TO 6 PM CDT TODAY FOR HENRY AND
HOUSTON COUNTIES.
RED FLAG WARNING WEDNESDAY AFTERNOON FOR ALL ZONES.
GA...RED FLAG WARNING FROM 1 PM TO 7 PM EDT TODAY FOR ALL ZONES.
RED FLAG WARNING WEDNESDAY AFTERNOON FOR ALL ZONES.
FL...RED FLAG WARNING FROM 11 AM EDT /10 AM CDT/ TO 9 PM EDT /8 PM
CDT/ TODAY FOR ALL ZONES.
RED FLAG WARNING WEDNESDAY AFTERNOON FOR ALL ZONES.
GM...NONE.
&&
AVIATION/LONG TERM...GOULD
REST OF DISCUSSION...BARRYHazardous weather outlook, Apr 28, 4:06 AM CDT, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 506 AM EDT MON APR 28 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-291000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 506 AM EDT MON APR 28 2008 /406 AM CDT MON APR 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NUMEROUS SHOWERS AND A FEW THUNDERSTORMS THIS MORNING...WILL BE ENDING FROM WEST TO EAST THIS AFTERNOON AS A COLD FRONT MOVES THROUGH THE REGION. AN ISOLATED STRONG STORM IS POSSIBLE UNTIL THE FRONT PASSES. MARINERS SHOULD EXERCISE CAUTION LATE TONIGHT...ESPECIALLY ACROSS THE OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... COOLER AND DRIER AIR WILL BUILD IN BEHIND THE FRONT. THE DRY CONDITIONS WILL AIDE THE SPREAD OF ANY WILDFIRES THAT DEVELOP TUESDAY AND WEDNESDAY. A GRADUAL WARM UP WILL BEGIN ON THURSDAY WITH THE NEXT CHANCE OF RAIN LATE FRIDAY INTO THE WEEKEND AS ANOTHER COLD FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:03 PM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 25 hr |
Nearby
Red Flag Warnings in Georgia, 2008Red Flag Warnings in Florida, 2008Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.